MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION AVISTA? MRI; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2408-74
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced inadequate therapy.Imaging identified that the lead migrated from the t10 to the t12 vertebrae and was no longer able to deliver appropriate therapy.Therefore, the patient underwent a lead replacement procedure.The patient was doing well postoperatively.The lead will not be returned as it was discarded by the medical facility.The device serial number and original implant date are unknown and cannot be obtained despite good faith effort.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lead was discarded by the medical facility.As such, physical analysis has not been conducted in our laboratory.However, the labeling review was conducted.A product labeling review identified that the device was used per the instructions for use (ifu) product label.The ifu states that lead migration may occur over time.Lead migration can result in undesirable changes in stimulation and a reduction in pain relief.Undesirable stimulation may also occur over time due to cellular changes in the tissue surrounding the electrodes, changes in electrode position, loose electrical connections, or lead failure.Additionally, persistent pain at the ipg or lead site is also a known risk of implanting a pulse generator as part of a spinal cord stimulation system.A review of the manufacturing documentation for this device was unable to be performed as the device information is unknown despite good faith effort to obtain.A risk review was completed and confirmed that the event of lead migration was defined in the risk documentation.This event type has been accounted for during product risk analysis to support an acceptable risk-benefit for the product.The lead was not returned for analysis as it was discarded by the medical facility.As such, physical analysis has not been conducted in our laboratory.Imaging from the field identified lead migration.Therefore, with the reported observations and the labeling review, it has been determined that inadequate stimulation was likely a result of lead migration and is a known inherent risk with use of the devices, as documented in the ifu.

Brand Name
AVISTA? MRI
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24089458
Report Number3006630150-2026-00358
Device Sequence Number5827838
Product Code LGW
UDI-Device Identifier08714729904823
UDI-Public(01)08714729904823
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSC-2408-74
Device Catalogue NumberSC-2408-74
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown